Hail, Crawford
- When
- June 1, 6:13 PM CST
- Where
- Crawford County, 1.38 mi N of Englevale
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 37.620, -94.730
Dime and nickel sized hail was reported.
Scattered severe storms moved across Kansas and through Southeastern Kansas producing hail, wind damage and some isolated flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Scattered severe storms moved across Kansas and through Southeastern Kansas producing hail, wind damage and some isolated flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 1, 5:18 PM CST, 55 minutes earlier.
Area Forecast Discussion National Weather Service Springfield MO 618 PM CDT Sat Jun 1 2019 .SHORT TERM...(This evening through Sunday) Issued at 300 PM CDT Sat Jun 1 2019 Isolated showers/tstms have popped up over the past hour east of KSGF. Updrafts so far haven't been sustained, and we have only seen a few isolated lightning strikes. Believe this activity will be diurnally driven with continued chances for a few storms this afternoon. Shear supports multicell/pulse type convection with gusty winds/small hail. Overall better chances for scattered storms will be tied to a cold front that now extends from eastern IA-northern MO into northeast KS. Seeing some pockets of cu develop and isolated tstms along the front attm. Most high res short term guidance does eventually break out scattered convection in the frontal zone to varying degrees as it moves southeast into central and southern MO. Strong instability with mlcapes close to 2500-3500 j/kg into the early evening along with 0-6km bulk shear increasing to 30-40kts will support large hail/damaging winds (dcapes 1000-1200 j/kg) with isolated storms. Storms will move south into our cwfa during the evening hours then gradually weaken and/or shift southeast of the area after 06z. Weak high pressure will move into southern IA/northern MO by Sunday afternoon with the remains of the sfc front extending from southeast KS in far sw MO and northern AR. Some diurnally driven convection will be possible in those areas. .LONG TERM...(Monday through Saturday) Issued at 300 PM CDT Sat Jun 1 2019 Scattered convection will be possible on an almost daily basis through this period. Mid level heights will build somewhat Monday/Tuesday with more limited chances. The ridge will shift east and weaken as a shortwave moves into the central/southern Plains Wednesday/Thursday with overall better chances for showers/thunderstorms. Will need to watch for some heavier rainfall potential during this time. Guidance varies by Friday and Saturday on the eastward progress of the upper system. Rain chances may linger into Friday/Saturday favoring the eastern cwfa, but confidence by this time is lower than normal. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 617 PM CDT Sat Jun 1 2019 For the 00z TAFS...supercells over west central MO have formed into a cluster of storms and have this affecting the JLN/SGF tafs between 01z and 04z and to BBG by 04-07z. Outside of the convection we are expecting VFR conditions, but convection will take it into MVFR and IFR. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...DSA LONG TERM...DSA AVIATION...Lindenberg
Hazardous Weather Outlook National Weather Service Springfield MO 409 PM CDT Sat Jun 1 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-022115- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 409 PM CDT Sat Jun 1 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited tornado risk. Elevated hail risk. Elevated thunderstorm wind damage risk. Limited lightning risk. DISCUSSION... Scattered thunderstorms will affect the region, mainly this evening. One area of storms over south central Missouri will produce wind gusts of up to 50 mph and dime sized hail with isolated stronger storms through 8 pm. Scattered storms will also occur with a front that will move south into the outlook area tonight. Stronger instability and vertical wind shear will support a few strong to severe storms with hail up to two inches in diameter and wind gusts of 60 mph. This activity will weaken toward midnight as it begins to shift south and east of the area. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Periodic thunderstorms are expected across the outlook area for much of next week. While it is too early to tell precisely where thunderstorms will track, a renewed risk for flooding may materialize over parts of the outlook area. The best chances for heavier rain appears to be Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed in the next three hours for central Missouri. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf DSA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
644 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG NEVADA 37.84N 94.35W
06/01/2019 VERNON MO EMERGENCY MNGR
POWER LINE AND TREES DOWN IN NEVADA.
&&
CKRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
649 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM TSTM WND DMG SCHELL CITY 38.02N 94.12W
06/01/2019 VERNON MO EMERGENCY MNGR
TREE DOWN IN SCHELL CITY.
&&
CKRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
654 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM TSTM WND DMG 1 SSW HORTON 37.95N 94.37W
06/01/2019 VERNON MO LAW ENFORCEMENT
TREE DOWN NEAR ROUTE D AND INTERSTATE 49.
&&
CKRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
655 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TSTM WND DMG 1 SSW HORTON 37.95N 94.37W
06/01/2019 VERNON MO LAW ENFORCEMENT
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1
SSW HORTON. TREE DOWN ON ROUTE D NEAR
INTERSTATE 49.
&&
CKRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
702 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM TSTM WND GST 5 WSW EL DORADO SPRINGS 37.85N 94.11W
06/01/2019 E70 MPH VERNON MO FIRE DEPT/RESCUE
ESTIMATED 70 MPH WIND GUST IN THE SULPHUR
SPRINGS AREA.
&&
CKRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
705 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM TSTM WND GST 4 N KENOMA 37.50N 94.19W
06/01/2019 E60 MPH BARTON MO PUBLIC
ESTIMATED 60 MPH WINDS AND SMALL BROKEN
WINDS 5 MILES EAST OF LAMAR ON HWY 160.
&&
CKRThe Springfield radar (KSGF), 125 km away, was scanning. The volume nearest the first event began at 00:10 UTC.
2 hail, 1 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Dime and nickel sized hail was reported.
Ping pong ball sized hail caused minor damage to vehicles.
Wind gusts between 50 and 60mph were estimated by the fire department.
Brief flooding occurred on Saint Johns Street due to heavy rainfall in Girard.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2019Every state in 2019This day in weather historyWarnings in Kansas, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 828202, 828203, 828205, 828206.